By Topic

Stability and instability of limit points for stochastic approximation algorithms

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Hai-Tao Fang ; Inst. of Syst. Sci., Acad. Sinica, Beijing, China ; Han-Fu Chen

It is shown that the limit points of a stochastic approximation (SA) algorithm consist of a connected set. Conditions are given to guarantee the uniqueness of the limit point for a given initial value. Examples are provided wherein {xn} of SA algorithm converges to a limit x¯ independent of initial values, but x¯ is unstable for the differential equation x˙=f(x) with a nonnegative Lyapunov function. Finally, sufficient conditions are given for stability of x˙=f(x) at x¯ if {xn} tends to x¯ for any initial values

Published in:

IEEE Transactions on Automatic Control  (Volume:45 ,  Issue: 3 )